Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 2, 2008, 6:15 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 2, 2008, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 139 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2260 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 022315
FFWOHX
TNC099-181-030115-
/O.NEW.KOHX.FF.W.0004.080802T2315Z-080803T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LAWRENCE COUNTY IN TENNESSEE...
SOUTHEASTERN WAYNE COUNTY IN TENNESSEE...
* UNTIL 815 PM CDT
* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM SEVERE THUNDERSTORM OVER THE AREA. RADAR
INDICATES RAINFALL AMOUNTS OVER 3 INCHES IN SOME AREAS WITHIN
THE PAST COUPLE OF HOURS.
* THE STORMS PRODUCING FLASH FLOODING WILL REMAIN OVER FAR
SOUTHWEST LAWRENCE AND SOUTHEAST WAYNE COUNTIES THROUGH 645 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3500 8768 3510 8762 3507 8753 3501 8751
3501 8762 3500 8762
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:20 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 2, 3:20 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT SAT AUG 2 2008 .DISCUSSION...SURFACE MAP AT 19Z SHOWS A WEAK FRONTAL BOUNDARY HAVING JUST MOVED THROUGH MIDDLE TENNESSEE, WITH A RIDGE OF HIGH PRESSURE OFF TO THE WEST, AND NORTHWEST WINDS SPREADING INTO THE MID STATE. DESPITE THIS, TEMPERATURES HAVE WARMED INTO THE LOWER TO MID 90S MOST AREAS, ALTHOUGH DEW POINTS ARE STARTING TO COME DOWN AS THE DRIER AIR FILTERS INTO THE MID STATE. BERMUDA HIGH WILL RE-ESTABLISH ITSELF AS THE FRONT TO OUR SOUTH DISSOLVES. AT THE SAME TIME, UPPER HIGH WILL BUILD OVER THE SOUTHERN PLAINS, PRODUCING A PERSISTENT NORTHWEST FLOW ALOFT FOR THE NEXT SEVERAL DAYS. ATMOSPHERE WILL CONTINUE TO DRY OUT, ALTHOUGH TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL FOR THE NEXT FEW DAYS. THE NEXT SURFACE FRONT WILL MOVE INTO MIDDLE TENNESSEE WEDNESDAY, BRINGING OUR NEXT CHANCE OF CONVECTION. A SECOND FRONT WILL SWING THROUGH THURSDAY NIGHT ALONG WITH A 500 MB SHORTWAVE, THEREBY CONTINUING OUR CHANCE OF PRECIPITATION. THE SPC DOES NOT HAVE ANY RISK AREA OUTLINED FOR MIDDLE TENNESSEE THROUGH THE DAY 4-8 EXTENDED OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 93 69 94 / 10 0 10 0 CLARKSVILLE 68 91 65 95 / 10 0 0 10 CROSSVILLE 65 89 65 90 / 10 10 10 10 COLUMBIA 71 94 69 95 / 10 0 10 0 LAWRENCEBURG 71 96 69 96 / 10 0 10 0 WAVERLY 70 93 67 95 / 10 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR TNZ005-006- 022>026-056>061-093>095. && ROSE
Hazardous weather outlook, Aug 2, 5:15 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 515 AM CDT SAT AUG 2 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-031015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 515 AM CDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. WARM AND MOIST AIR COULD GENERATE A FEW STRONG TO SEVERE THUNDERSTORMS LATE IN THE DAY...WITH WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WARM TEMPERATURES ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID AND UPPER 90S WEST OF THE PLATEAU...WITH AFTERNOON HEAT INDICES EXCEEDING THE 100 DEGREE MARK. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. 04
In the hours before
Local storm report, Aug 2, 6:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 2 NNW IRON CITY 35.05N 87.60W
08/02/2008 M1.00 INCH WAYNE TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL AT HOLLY CREEK IN WAYNE
COUNTY
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:26 PM CDT | Heat Advisory | OHX | Benton, Cheatham, Dickson, Giles, Hickman, Houston and 10 more | 6 hr |
| Aug 2, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.